What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 2:55 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 2:55 PM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
355 PM EDT Sat Aug 11 2018
.SYNOPSIS...
A stationary frontal boundary will remain in place across the region
through the beginning of next week. A series of disturbances will
interact with this boundary to produce unsettled weather during this
period. A low pressure system will develop and move northeastward
pushing the front out to sea on Tuesday giving way to drier weather
Wednesday and Thursday. Another frontal system will approach the
region from the west by the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Very complicated and unsettled weather pattern this afternoon and
this evening across the area. Two frontal boundaries are in place
across the east coast this afternoon. One is located offshore of the
New Jersey coast, southward across Delaware and Maryland. Another is
slowly sagging toward the area from the northwest. The fronts will
not move significantly through tonight and end up stalling across
the east coast. In between the two, widespread showers and
thunderstorms have developed this afternoon with daytime instability
and multiple short wave/vorticity impulses moving across the area.
CAPE values built to 1,000-2,000 J/kg across much of the area, with
even higher values across areas farther south. There remains little
in the way of bulk shear across the area, so widespread severe
thunderstorms are not expected. However, with the instability, any
storms that build tall enough could produce some locally gusty winds.
The main concern going through the remainder of the afternoon into
this evening will be the potential for heavy rain and slow
moving/training storms. PW values remain near 2 inches, and the flow
aloft remains weak. So storm motions will overall not be very quick
moving, so heavy rainfall accumulations is possible for some areas.
The Flash Flood Watch remains in effect for those areas where it was
previously, although even those areas not in the Watch could still
experience heavy rain at times this afternoon and evening.
The heaviest of the rain is expected to end later this evening and
toward midnight as the strong short wave/vorticity impulses move to
our northeast. There will still remain a chance of scattered showers
or thunderstorms during the overnight as the air remains very moist.
There may also be some patchy fog/stratus develop late tonight and
toward daybreak Sunday as well due to the added moisture from the
rainfall, light winds, and possible scattered clearing.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Any fog/stratus is expected to begin lifting after sunrise, but may
take a couple of hours to completely burn off/lift. After that
showers and thunderstorms are likely to develop across the area
again during the day Sunday. The frontal boundaries are expected to
remain nearly stationary across the east coast during the day
Sunday. Waves of low pressure are expected to develop along the
front and move toward the area, while several short wave/vorticity
impulses move across the area as well. The short waves are not
forecast to be as strong as Saturday, so the showers and
thunderstorms may not be as widespread. However, with PW values
remaining just below 2 inches, any showers/thunderstorms could
produce locally heavy rainfall.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Sunday night through Monday night...
An upper low is expected to cutoff and become nearly stationary
over the OH-PA-WV border Sunday night through Monday night. At
the surface, models generally keep the quasi-stationary front
near the northern Mid- Atlantic coast as the boundary meanders
somewhere between the I-95 corridor and the coast waters during
this time. The exact location of this boundary will be important
as this will likely be the focus for organized convection and
heavy rainfall once again early next week. Owing to the stagnant
synoptic pattern and prolonged risk of heavy rainfall, it's a
bit challenging to narrow down the time window when the risk for
flash flooding will be greatest. With that said, there is
particular concern for another episode of at least localized
flash flooding during peak heating hours Monday (late morning
thru mid evening). We will continue to highlight this potential
hazard in the HWO and may eventually issue yet another Flash
Flood Watch.
Tuesday through Saturday...
Tuesday begins with a closed upper low progressing slowly
northeastward over Pennsylvania. This low begins to open and
eject toward New England by late Wednesday as a shortwave passes
quickly eastward across eastern Canada. As it does so, a weak
surface low will develop and move northeastward toward New
England which will push the nearly stationary frontal boundary
out to sea. Given the expected location of the low pressure
system just to our north and west, went ahead and pushed PoPs to
low-end likely for our northern and western-most counties on
Tuesday with chance PoPs elsewhere. Expecting coverage of
showers and thunderstorms to be the greatest in these areas.
After the boundary moves out to sea, precip chances diminish
significantly through mid-week, especially Wednesday, as brief upper
ridging passes over the area. Temperatures should generally remain a
few degrees above normal for the period. Expect highs in the upper
80s south and lower 80s toward the northwest with lows in the lower
70s south and mid 60s toward the north and west. A shortwave trough
and accompanying surface low and cold front look to approach the
area by late next week from the Great lakes region. This will bring
the return for diurnal showers and thunderstorms for Friday and
Saturday.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon and Tonight...Showers and thunderstorms will continue
to develop across the area through this afternoon into this evening.
Heavy rainfall will occur and likely reduce visibilities to IFR.
Ceilings will remain VFR, or MVFR with heaviest showers or
thunderstorms.
Thunderstorms are expected to diminish after sunset, and widespread
shower activity is expected to diminish by 05z. Once showers end,
some fog/stratus may develop late tonight into early morning Sunday
and reduce conditions to MVFR, or IFR in some locations.
Winds will be variable in and around thunderstorms, but the overall
flow is expected to be from the east to southeast around 5-10 knots,
then becoming light and variable overnight.
Sunday...Fog and stratus may begin the day across much of the area,
but will begin to lift and dissipate after sunrise Sunday. Then
VFR conditions are expected for much of the day. However, there
is a chance of showers and thunderstorms, especially during the
afternoon, which could temporarily lead to lower conditions.
Winds on Sunday are expected to be from the east around 5-10
knots.
OUTLOOK...
Sunday night through Tuesday...Variable conditions though VFR should
generally prevail outside of showers and storms. However, with
numerous rounds of showers and storms expected, temporary MVFR or
IFR restrictions possible when terminals experience a direct impact
from convection. Additionally, a more extended period of MVFR CIGs
in low clouds and fog are possible both Sunday night and Monday
night. Winds speeds will be light with a variable direction (E-NE
Sunday night, becoming S-SE Monday afternoon or night and then W on
Tuesday. Low confidence with timing of restrictions from showers and
storms.
Tuesday night through Thursday... General improvement to VFR Tuesday
night. Showers and storms return to the forecast Thursday,
particularly late in the day and over western terminals. W winds 5-
15 kt, becoming S-SW 5-10 kt on Thursday. Moderate confidence.
&&
.MARINE...
Conditions expected to remain below advisory levels tonight through
Sunday, although winds could gust around 20 knots at times this
afternoon and tonight.
Showers/thunderstorms are expected, which will lead to locally
higher winds and waves.
OUTLOOK...
Sunday night through Thursday...Winds and seas generally below SCA
criteria. However, locally higher winds and seas possible with
storms Sunday night through Tuesday.
Rip Currents...
There is a low risk for the development of dangerous rip
currents at New Jersey and Delaware beaches through the
remainder of the weekend.
&&
.TIDES/COASTAL FLOODING...
The combination of the new moon and astronomically higher tides
will result in widespread minor coastal flooding tonight. The
main threat will occur with the high tide cycles this evening
and tonight upper Delaware Bay and tidal Delaware River, which
is the higher of the two tide cycles. A Coastal Flood Advisory
remains in effect for all coastal areas, the NJ and DE
oceanfront, the back bays, Raritan Bay, Delaware Bay, and the
tidal Delaware River due to the widespread minor coastal
flooding anticipated tonight.
There remains the potential for minor coastal flooding with the
evening high tide cycles at least Sunday night, and possibly
Monday night as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Sunday for PAZ054-055-060>062-
070-071-101>106.
Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for PAZ070-
071-106.
NJ...Flash Flood Watch until 1 AM EDT Sunday for NJZ001-007>010-
012>022-025>027.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Sunday for NJZ012>014-020>027.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Sunday for NJZ016.
Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for NJZ015-
017>019.
DE...Flash Flood Watch until 1 AM EDT Sunday for DEZ001-002.
Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Sunday for DEZ002>004.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Sunday for DEZ001.
MD...Flash Flood Watch until 1 AM EDT Sunday for MDZ008-012-015.
MARINE...None.
&&
Synopsis...Staarmann
Near Term...Robertson
Short Term...Robertson
Long Term...Klein/Staarmann
Aviation...Klein/Robertson
Marine...Klein/Robertson
Tides/Coastal Flooding...Hazardous weather outlook, Aug 11, 3:33 AM EST, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
433 AM EDT Sat Aug 11 2018
NJZ001-007>010-PAZ054-055-060>062-101>105-120845-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ015-017>019-PAZ070-071-106-120845-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EDT SUNDAY...
This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ016-120845-
New Castle-Salem-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ012>014-120845-
Middlesex-Western Monmouth-Eastern Monmouth-
433 AM EDT Sat Aug 11 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002>004-NJZ020>027-120845-
Kent-Inland Sussex-Delaware Beaches-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
433 AM EDT Sat Aug 11 2018
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Minor tidal flooding is possible around the time of the evening high
tide on Sunday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-012-015-019-020-120845-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
433 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and Tonight.
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-120845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
433 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
CMS
In the hours before
Local storm report, Aug 11, 4:23 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD UPPER SAUCON TWP 40.54N 75.42W
08/11/2018 LEHIGH PA COUNTY OFFICIAL
NUMEROUS REPORTS OF FLOODING ACROSS UPPER SAUCON TWP,
COOPERSBURG, AND LOWER MILFORD TWP WITHIN THE LAST HOUR.
&&
EVENT NUMBER PHI1801252
STAARMANNSpecial weather statement, Aug 11, 4:24 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
524 PM EDT SAT AUG 11 2018
DEZ001-002-MDZ008-012-NJZ016-112200-
Kent-New Castle-Cecil-Kent-Salem-
524 PM EDT SAT AUG 11 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN KENT...SOUTHEASTERN CECIL AND
SOUTHWESTERN SALEM COUNTIES...
At 523 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Charlestown to Middletown to near
Kennedyville. Movement was east at 15 mph.
Winds up to 40 mph are possible with these storms.
These storms will be near...
Middletown, Mount Pleasant and Bohemias Mills around 530 PM EDT.
Saint Georges around 535 PM EDT.
Millington and Massey around 545 PM EDT.
Sassafras and Warwick around 550 PM EDT.
Elkton, Smyrna, Clayton, Hope Creek, Brantwood, Delaney Corner,
Cayots and Green Spring around 600 PM EDT.
Other locations impacted by these storms include Townsend,
Chambersville, Perryville, Chesapeake City, Odessa and Galena.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3962 7604 3956 7559 3948 7559 3944 7558
3951 7553 3944 7545 3942 7544 3946 7553
3939 7553 3942 7545 3938 7552 3928 7542
3924 7582 3930 7603 3938 7606 3952 7598
3955 7608 3960 7611
TIME...MOT...LOC 2123Z 274DEG 15KT 3954 7602 3946 7573 3935 7593
JRKLocal storm report, Aug 11, 4:54 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLOOD 1 ENE SUCCASUNNA 40.86N 74.63W
08/11/2018 MORRIS NJ SOCIAL MEDIA
TWO VEHICLES TRAPPED IN FLOOD WATERS AT THE
INTERSECTION OF ROUTE 10 AND SUSSEX TURNPIKE.
&&
EVENT NUMBER PHI1801253
STAARMANNLocal storm report, Aug 11, 5:12 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 1 NE LOWER MILFORD TWP 40.48N 75.46W
08/11/2018 LEHIGH PA DEPT OF HIGHWAYS
LANDSLIDE ON I-476 WESTBOUND. ALL WESTBOUND LANES
CLOSED.
&&
EVENT NUMBER PHI1801254
STAARMANNSpecial weather statement, Aug 11, 5:13 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT SAT AUG 11 2018
PAZ101-102-112245-
Western Chester-Eastern Chester-
613 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHESTER COUNTY...
At 613 PM EDT, a strong thunderstorm was located near Cochranville,
or 13 miles southeast of New Holland, moving southeast at 25 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
This storm will be near...
Cochranville around 620 PM EDT.
Coatesville around 625 PM EDT.
West Grove around 635 PM EDT.
Kennett Square, North Star, Ladenberg and Marshallton around 645
PM EDT.
Other locations impacted by this storm include Toughkenamon, South
Coatesville, Modena, Avondale, Atglen, Thorndale, Christiana and West
Goshen.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3987 7599 3992 7600 3994 7598 3995 7600
4006 7593 3999 7573 3995 7552 3993 7552
3993 7554 3988 7559 3984 7559 3981 7570
3974 7577 3983 7604
TIME...MOT...LOC 2213Z 293DEG 21KT 3993 7596
JRKLocal storm report, Aug 11, 5:43 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD MILFORD TWP 40.42N 75.41W
08/11/2018 BUCKS PA COUNTY OFFICIAL
WIDESPREAD FLOODING AND FLASH FLOODING ONGOING IN
NORTHWESTERN BUCKS COUNTY. NUMEROUS ROADS AND BRIDGES
FLOODED OR WASHED OUT BY FAST MOVING FLOOD WATERS. SOME
RESIDENTS ARE BEING EVACUATED AWAY FROM QUICKLY RISING
CREEKS AND STREAMS.
&&
EVENT NUMBER PHI1801255
STAARMANN